Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 1, NWS Melbourne, FL

January 5, 2015

NWS Melbourne, FL issued this small craft advisory at Jan 5, 2015, 2:31 AM EST. It took effect at Jan 5, 2015, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 2:31 AM EST (07:31 UTC)
In effect from
Jan 5, 2015, 7:00 AM EST
Expired
Jan 5, 2015, 10:00 PM EST
In force
15 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WHUS72 KMLB 050731
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
231 AM EST MON JAN 5 2015

AMZ570-572-575-060300-
/O.NEW.KMLB.SC.Y.0001.150105T1200Z-150106T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
231 AM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO
10 PM EST THIS EVENING. 

* WINDS AND SEAS...NORTHWEST WINDS NEAR 20 KNOTS WILL BUILD SEAS TO 6
  TO 7 FEET BEYOND 20 MILES FROM THE COAST IN THE ADVISORY AREA.
 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:10 PM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 4, 9:10 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EST SUN JAN 4 2015

.UPDATE...

KUDOS TO THE MODEL GUIDANCE WHICH WAS UNANIMOUS IN SHOWING RAPID
DECAY OF THE PREFRONTAL SQLN AND ATTENDANT PRECIP SHIELD BETWEEN
21Z AND NOW. IT HAS DONE EXACTLY THAT...AS LOCAL 88DS SHOW NOT MUCH
LEFT OF THE CONVECTIVE ACTIVITY ALONG OR IMMEDIATELY AHEAD OF THE
FRONT. IN FACT THE FEW CLUSTERS WHICH FORMED FROM OSCEOLA/BREVARD
COS SOUTH TO LAKE OKEECHOBEE A LITTLE BEFORE SUNSET WOUND UP BEING
MORE IMPRESSIVE.

SPOTTY STRATIFORM LIGHT RAIN CONTINUES BEHIND THE BOUNDARY...WITH SW
LOW-MID LEVEL FLOW RIDING OVER THE TOP OF THE SHALLOW POST-FRONTAL NW
WIND FLOW. THE ACTUAL FRONTAL BOUNDARY IS SITUATED FROM THE CENTRAL
PANHANDLE INTO ERN GA/SC...WITH THE PRECEDING WIND SHIFT WASHING OUT
AS THE PRE-FRONTAL TROUGH CONTINUES TO FALL APART. THE BOUNDARY WILL
CONTINUE TO SLOWLY OOZE SWD INTO THE CWA OVERNIGHT AND STALL EARLY
TOMORROW OVER THE CENTRAL CWA.

MADE SOME MINOR TWEAKS TO LOWER POPS OVERNIGHT TO SLIGHT CHANCE. HAVE
ALSO ADDED FOG TO ALL ZONES AS INCREASING MOISTURE COUPLED WITH WINDS
SHIFTING TO W-NW AND SLACKENING COULD PRE-CONDITION LOCAL ATMOSPHERE
FOR FOG DEVELOPMENT ONCE AGAIN TONIGHT..EVEN WITH INCREASING CLOUDS
NORTH. EXPECT BEST CHANCE TO OVER THE SOUTHERN CWA...AS CLOUDS WILL
TAKE MUCH LONGER TO REACH THAT AREA.

&&

.AVIATION...VFR TO START. 00Z TAF PACKAGE WAS BASED ON PREMISE OF NO
FOG IN THE FCST...BUT WILL NEED TO CONSIDER SHOWING IMC VSBYS AND CIGS
SOMEWHERE IN THE 06Z-14Z TIME FRAME FOR THE UPCOMING PACKAGE.

&&

.MARINE...S-SSW FLOW 10-15KT WITH SEAS 2-4FT. COLD FRONT WITH
ATTENDANT NW-N WIND SHIFT AND INCREASE IN SPEEDS WILL REACH THE
VOLUSIA COUNTY WATERS VERY LATE TONIGHT. CAUTIONARY STMT WILL GO
INTO EFFECT BEFORE SUNRISE MON.

&&

.FIRE WEATHER...MIN RHS WILL DROP INTO THE 30S WEDNESDAY WITH
INCREASING WINDS IN THE LATE AFTERNOON.

&&

.CLIMATE...VERO BEACH SET A NEW RECORD HIGH OF 86 DEGREES AND
MELBOURNE HAS TIED THEIR RECORD OF 85.

RECORD HIGHS TODAY

DAB    84/1973
MCO    86/1938
MLB    85/1972  -TIED 85-
VRB    84/1997  -BROKEN 86-

RECORD WARM OVERNIGHT LOWS FOR JAN 4TH

DAB    66/1993
MCO    68/1993
MLB    69/1993
VRB    72/1993

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

UPDATE/AVIATION...CRISTALDI
IMPACT WX...BRAGAW
Hazardous weather outlook, Jan 4, 9:17 AM EST, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EST SUN JAN 4 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
917 AM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK FOR RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD.

.WIND AND SEA IMPACT...
SOUTH WINDS TO 15 TO 20 KNOTS OFFSHORE THROUGH MID DAY WILL
DECREASE TO 10 TO 15 KNOTS BY LATE AFTERNOON. SMALL CRAFT OPERATORS
SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE NORTH OF SEBASTIAN
INLET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NORTH TO NORTHEAST WINDS WILL INCREASE OVER THE WATERS ON MONDAY
AS A LARGE HIGH PRESSURE SYSTEM BUILDS OVER THE AREA AND PRODUCES
HAZARDOUS BOATING CONDITIONS. A MORE SIGNIFICANT FRONTAL PASSAGE
WILL OCCUR LATE WEDNESDAY WITH HAZARDOUS BOATING CONDITIONS
RETURNING AGAIN THROUGH LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.